PDA

View Full Version : Thinking about going back on Topamax...



dilayne
March 17th, 2007, 09:15 AM
Well, I started MWO last summer with topamax with great success. I enjoyed the weight loss benefits as well, but generally didn't like how I felt on it. I moderated ok, then with abstinent for over four and a half months after going off the topa. Over the last few weeks I started drinking again, and feeling out of control. Of course, I could stop and go abs again...don't seem to have much trouble doing that, but don't have the will..so I'm considering going back on the topamax..and probably will go through another cycle that I've just described. My question is if anyone has done this and if so, was your experience any different the second time around? Did you have the same experience with the weight loss..(yes, that is a motivator for me). I hope to decide this afternoon whether to go back on it or not and would love your input. thanks friends! Dianne

Breez
March 17th, 2007, 10:12 PM
Hi dil-

I posted a reply to you in Determinator's post today (you probably didn't see it)-so here's the short of it:

When I first went on it 2 yrs ago I went thru the metal taste in mouth from soda, mental fog, lost the weight, tingly toes etc. All those annotying side effects. Only went as high as 100 mg. Then I quit. I wasn't mentally ready to "really" quit I guess.
So I started back up again this Dec/Jan. Got the tingly toes at first but that went away quickly & occassionally will forget a word I would try to recall-that "on the tip of my togue thing". No biggy. BUT-No metal taste, did not lose any weight, no mental fog this time around. Almost seems that the time lapse -about 10 mnths-took all those annoying side effects away. I am currently on 75mg and will stay at this dose as my cravings are not around. This time I am mentally & physically ready to quit for good.

p.s. I was also hoping for the weight loss but if you recall-even with Topa you only lose a certain amount & then stop. Well since I quit Topa I gained all that weight back & going back on it did not lose any weight.:cool: :confused:

Hope this helps

dilayne
March 18th, 2007, 08:46 AM
Thank you SeaBreez..I appreciate hearing that. I've not made my decision yet, but this is encouraging!

Breez
March 18th, 2007, 04:06 PM
You could try going back on it & see how it goes. Perhaps stay at a lower dose. If you get side effects you can always stop taking it.

I'm still hoping the weight thing kicks in-LOL! But it's my fault. This time around I'm eating like a piggy....still exercising...but eating like a piggy!

Paddy
March 19th, 2007, 12:58 AM
Good for bringing that up gals. I was considering the issue myself. I'm still on 175 mgs Topa. I might reduce the dose, but I'm not ready to go off it for fear I might relapse into the drinking habit ...